HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Vaccination & Immunization (http://www.healthboards.com/boards/vaccination-immunization/)
-   -   Hep-B vaccine cause seizures? (http://www.healthboards.com/boards/vaccination-immunization/476469-hep-b-vaccine-cause-seizures.html)

SentenceDoing 03-01-2007 11:21 AM

Hep-B vaccine cause seizures?
 
When I started Middle School, it was a requirement to get the Hepatitis-B Vaccine. Soon after, I got the first two shots, I started getting sizures (complex partial), and it wasn't until a couple years later that I remembered they seemed to start after I got the Hepatitis-B vaccine. The thing is that Hep-B comes in three shots, and I had cancelled the appointment to get the last one and forgot to reschedule until I had to have the whole series again. My seizures, which had gone away for a while, started up again when I got the vaccine, and then seemed to subside in the time between the second and third injections. When I got the last shot, I mentioned to the nurse that my seizures seemed to be caused by the vaccine, and she said, "No that's not possible," and injected me without even asking me first if I really wanted the last shot. Sure enough, the seizures came back, and they kept getting worse until a few years later, I had a gran mal seizure, and now have to be on medication for Epilepsy.
So, has anyone ever heard of Epilepsy being triggered by vaccinations? I don't know if that was really the cause, or if it was just a coincidence that my Epilepsy seemed to coincide with the vaccine.

NCGuy 03-07-2007 11:35 AM

Re: Hep-B vaccine cause seizures?
 
The Hepatitis B vaccine is widely used now and most people have no problems with it. The fact sheet that comes with the vaccine states that mild problems resulting from the vaccination are: soreness at the injection site lasting a day or two and mild or moderate fever. Severe problems would be a serious allergic reaction (most likely to one of the components in the vaccine). There is also a theoretical basis for the hypothesis that vaccines, including the Hepatitis B vaccine could cause demyelinating neurological disorders such as multiple sclerosis and Guillain-Barre Syndrome. You can ask your doctor to report your reaction by filing a Vaccine Adverse Event Reporting System form, OR you can file this report through the VAERS website VAERS.org or by calling 1-800-822-7967. If enough reports of a certain nature result from the Hepatitis B vaccine, they should update the Vaccine Information Statement for Hep B vaccine to include that risk.

Scipione 03-15-2007 03:09 AM

Re: Hep-B vaccine cause seizures?
 
Hi SentenceDoing,
I have had quite an evening.

My wife and I just took my son to the doctor this afternoon for his 2 year checkup and vaccinations.
He recieved a Hepatitis A Vaccine.

He acted no different than any other day, playing and laughing, he ate well at dinner and had no fever.

About 3 hours after the vaccination I put him down for bed.
no more than 30 seconds later I heard this terrible noise emerge from his room and I sprang to my feet to find him in the midst of a seizure.

He began to turn blue and I think my heart stopped beating for the 3 minutes it took him to regain control.
We immediately called 911 and had him rushed to the ER.
By the time we reached the Hospital he was his normal self again, although a little tired and wondering what the fuss was about.

We had multiple tests performed all of which showed him to be perfectly healthy and the doctors could not offer us any explanation as to why he had just suffered a seizure.

Certain that it was no coincidence that he just had the HAV immunization and the first seizure of his otherwise perfectly healthy life within 3 hours of each other I pressed the doctors to shed some light on this 'coincidence'

They told me that Hepatitis A (and B) vaccines CAN and DO cause seizures, but that it is extremely rare.

As I scour the internet tonight I have found that to be true.
One report for the HAV vaccine states that in a study of 31,000 participants a seizure was only reported in one 18 month old child, and that was claimed to be a febrile seizure.

I'm still puzzled and quite terrified, but as I dig deeper I will let you know what I find.

Scipione 03-15-2007 01:13 PM

Re: Hep-B vaccine cause seizures?
 
I found a link today of testimony in a congressional hearing that relates to the link between Hep B vaccine and recurring seizures.

edit: Just copy and paste the address into your browsers address bar, I can't seem to make it 'clickable'
[url]www.whale.to/vaccines/convers.html[/url]

SentenceDoing 03-22-2007 10:36 AM

Re: Hep-B vaccine cause seizures?
 
Wow, thanks for the replies. That really sheds a lot of light on things...


All times are GMT -7. The time now is 06:23 AM.